MAUDE Adverse Event Report: SOMATICS, LLC SOMATICS THYMATRON SYSTEM IV; ECT INSTRUMENT

SOMATICS, LLC SOMATICS THYMATRON SYSTEM IV; ECT INSTRUMENT
Model Number 00850298007003
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Alteration in Body Temperature (4568)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Somatics became aware of this medwatch report when it received an electronic version of form 3500 on august 25, 2022.From (b)(6) m.S.It has taken a while for somatics to review the medical information and to receive advice on this submission.This is a partial reprint of a case report published in the frontiers in psychiatry in may, 2022 that describes a brief lowering of the white blood cells following an ect treatment.After medical review, it was determined this is an unusual but known side effect of ect.It is not life threatening or a serious injury and is something doctors need to be aware of.Because this is a know side effect and it was from a published case report, it is not classified as a reportable adverse event.We are submitting this response to fda in an abundance of caution and to ensure full compliance with 21 cfr part 803.
 
Event or Problem Description
In an effort to close the gap between real world outcomes and those acknowledged by the fda, device manufacturers, hospitals and doctors, this report is submitted as my duty as a mandated reporter, drawing data from published a case report (doi: 10.3389/fpsyt.2022.899847) a case report of leukocytosis during modified electroconvulsive therapy of paranoid personality disorder.Front.Psychiatry 13:899847.On (b)(6) 2018, before the patient received mect for the first time, we conducted regular laboratory examination during hospitalization, which showed that the patient's blood cell count, liver function and renal function were normal.Before mect, we once again monitored the vital signs of the patient, body temperature: 36.3 degrees celsius, pulse: 78 times/min, blood pressure: 110/66 mmhg, used thymatron, the internal output voltage is 450 v and the output current is 900 ma.When starting the treatment, the energizing energy was 20% j, because of unstable current during the treatment process, the instrument automatically adjusted the current to 920 ma, and the energizing time was 5.6 s.During and after mect, the patient had very slight and unsustainable limb vibration lasted nearly 10 min, with no other symptoms.Vital signs remained stable, which was relieved after several minutes, and she was escorted back to the ward by guardians and doctors.However, after returning to the ward, the patient developed a fever, with a maximum temperature of 38.2 degrees celsius.After we gave a short physical cooling, the patient's temperature returned to normal, but the doctor on duty did not arrange the relevant laboratory examination on that day.The reason for the patient's limb vibration and fever after mect on the first day lacked evidence.On (b)(6) 2018, we arranged a second modified electrotherapy for the patient.We selected the same mect parameters as the first time,.But after returning to the ward, we found that the patient's temperature gradually increased, up to 39.3 degrees celsius, accompanied by slight limb vibration lasted nearly 20 min.The examination results showed that the leukocyte count of the patient was 26.40×109/l, the absolute value of neutrophils was 23.87×109/l, the absolute value of monocytes was 1.29×109/l, and inflammation-related factors (procalcitonin, c-reactive protein, interleukin-6),liver and kidney function, aerobic and anaerobic blood culture, urination routine and coagulation function were normal.We also arranged emergency chest computed tomography (ct) and eeg exams to rule out the possibility of pulmonary infection and epilepsy, and all the results were normal.Hematology department recommended hydration treatment to reduce the white blood cell count, hematology department cannot give a specific explanation for the sudden increase in white blood cells.The patient was followed up in the clinic, but the treatment effect was not ideal.Slight and transient limb vibration occurred during and after mect, and fever and leukocytosis were found after mect.We ruled out the possibility of infection and epilepsy and used intravenous rehydration to restore the number of leukocytes to normal, and the results showed that it was effective.This case suggests that while advocating residual treatment approaches in patients with ppd, we should be vigilant against the occurrence of leukocytosis before, during and after mect, as well as other unreported conditions.Fda safety report id# (b)(4).Describe event or problem: waiting for redaction: n suspect products.

Brand Name
SOMATICS THYMATRON SYSTEM IV
Common Device Name
ECT INSTRUMENT
Manufacturer (Section D)
SOMATICS, LLC
720 commerce drive
suite 101
venice FL 34292
Manufacturer (Section G)
SOMATICS, LLC
720 commerce drive
suite 101
venice FL 34292
Manufacturer Contact
david mirkovich
720 commerce drive
suite 101
venice, FL 34292
MDR Report Key15383616
Report Number1420295-2022-09064
Device Sequence Number5648572
Product Code GXC
UDI-Device Identifier00850298007003
UDI-Public00850298007003
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
945120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number00850298007003
Device Catalogue NumberEDIV
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown